Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 32, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 12, 2011, 4:27 PM CDT for Buffalo County, Sherman County, Nebraska. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 4:27 PM CDT (21:27 UTC)
- Expired
- May 12, 2011, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:28 PM CDT | HAIL 1 | 2 Sw Rockville, NE | |
| May 12, 4:32 PM CDT | HAIL 1.5 | 6 S Rockville, NE | |
| May 12, 4:52 PM CDT | HAIL 1 | Ravenna, NE | |
| May 12, 4:55 PM CDT | HAIL 1 | Ravenna, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 2:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
982
WUUS53 KGID 122127
SVRGID
NEC019-163-122215-
/O.NEW.KGID.SV.W.0032.110512T2127Z-110512T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
427 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN SHERMAN COUNTY IN CENTRAL NEBRASKA...
* UNTIL 515 PM CDT
* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOELUS TO PLEASANTON...AND
MOVING NORTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
POOLE...RAVENNA...PLEASANTON...ROCKVILLE...HAZARD AND LITCHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4124 9876 4105 9875 4105 9872 4099 9872
4085 9904 4105 9939 4106 9921 4124 9921
TIME...MOT...LOC 2127Z 116DEG 11KT 4106 9875 4091 9912
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
835
WWUS53 KGID 122135
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
435 PM CDT THU MAY 12 2011
NEC019-163-122215-
/O.CON.KGID.SV.W.0032.000000T0000Z-110512T2215Z/
BUFFALO NE-SHERMAN NE-
435 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHERMAN AND NORTHEASTERN BUFFALO COUNTIES UNTIL 515 PM CDT...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOELUS TO PLEASANTON...MOVING
NORTHWEST AT 15 MPH.
IN ADDITION...AT 432 PM CDT...PING PONG BALL SIZE HAIL WAS REPORTED
6 MILES SOUTH OF ROCKVILLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RAVENNA...PLEASANTON...ROCKVILLE...HAZARD AND LITCHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4105 9875 4104 9872 4099 9872 4088 9909
4105 9939 4106 9921 4124 9921 4124 9876
TIME...MOT...LOC 2135Z 116DEG 11KT 4107 9878 4092 9915
WIND...HAIL 60MPH 1.50IN
$$873
WWUS53 KGID 122149
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
449 PM CDT THU MAY 12 2011
NEC019-163-122215-
/O.CON.KGID.SV.W.0032.000000T0000Z-110512T2215Z/
BUFFALO NE-SHERMAN NE-
449 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHERMAN AND NORTHEASTERN BUFFALO COUNTIES UNTIL 515 PM CDT...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOELUS TO PLEASANTON...MOVING
NORTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...HAZARD AND LITCHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4105 9875 4104 9872 4099 9872 4088 9909
4105 9939 4106 9921 4124 9921 4124 9876
TIME...MOT...LOC 2150Z 129DEG 15KT 4109 9879 4094 9916
WIND...HAIL 60MPH 1.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:27 PM CDT, 0 minutes earlier.
Area forecast discussion, May 12, 4:27 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 427 PM CDT THU MAY 12 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. ANOTHER BUSY WEATHER DAY SO THIS WILL BE A FAIRLY ABBREVIATED AFD. A FEW BOUNDARIES CRISS-CROSS THE CWA THIS AFTERNOON. WITH MODERATE INSTABILITY AND LOW SHEAR...THIS IS A POTENTIAL ENVIRONMENT FOR LARGE HAIL AND LANDSPOUT TORNADOES WHICH MAY ANCHOR NEAR A QUASI-STATIONARY BOUNDARY. A LINE OF CONVECTION BROKE OUT ACROSS A QUASI-STATIONARY EAST-WEST BOUNDARY IN THE NORTHERN CWA WHICH MEETS YET ANOTHER BOUNDARY IN THE NORTHWESTERN CWA AND CURVES SOUTH INTO THE WESTERN CWA. THE BOUNDARY IN THE NORTHWEST HAS STARTED TO SURGE SOUTHEAST...AND A PARTICULAR PLACE OF INTEREST WILL BE NEAR WHERE THESE TWO BOUNDARIES MEET AND FARTHER TO THE EAST ALONG THE NEARLY STATIONARY BOUNDARY SET UP IN THE NORTHERN CWA. STRONG DIFFERENTIAL HEATING DEVELOPED NEAR THE BOUNDARY IN THE NORTHWEST WITH STRATUS TO THE NORTHWEST AND SUN BREAKING OUT TO THE SOUTHEAST OF THIS BOUNDARY...SETTING UP A SIGNIFICANT AREA OF BAROCLINICITY. AN OCCLUDED FRONT IS SURGING NORTH OUT OF KANSAS WITH MORE CONVECTION FIRING ALONG THIS AS WELL. ALL OF THESE BOUNDARIES MEET NEAR THE SURFACE LOW WHICH IS TRACKING EAST ACROSS THE CWA. INSTABILITY SHOULD WANE BY MID-EVENING...WHICH SHOULD TAMP OUR SEVERE/TORNADO THREAT. AS COOLER AIR MOVES IN FROM THE NORTHWEST...THE ATMOSPHERE SHOULD BECOME MORE STABLE...BUT SHOWER ACTIVITY IS EXPECTED TO PERSIST AS THE MID-LEVEL LOW TAKES ITS TIME MOVING EAST. MODELS HAVE CONSISTENTLY TRIED TO MOVE THIS FEATURE TO THE EAST TO QUICKLY AND I HAVE HELD ON TO CHANCES OF PRECIPITATION LATER INTO FRIDAY WITH THE RECENT PERFORMANCE OF MODELS. IT FINALLY APPEARS WE WILL GET SOME CLEARING BY FRIDAY NIGHT...AND WE SHOULD HAVE A BRIEF PERIOD OF SUBSIDENCE BEHIND THE CLOSED LOW AS IT MOVES EAST. .LONG TERM...12Z SATURDAY THROUGH THURSDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES. LOOKING AT THE WEEKEND...MODELS NOT IN TOO BAD OF AGREEMENT WITH THE OVERALL PATTERN...WHICH AT 12Z SATURDAY SHOWS THE CENTRAL AND EASTERN CONUS UNDER THE INFLUENCE OF A LARGE TROUGH PATTERN AS TWO AREAS OF LOW PRESSURE SIT OVER SOUTHERN ILLINOIS AND EASTERN SOUTH DAKOTA. THE SYSTEM HAVING THE MAIN IMPACT ON OUR CWA IS THE ONE OVER EASTERN SOUTH DAKOTA...WHICH IS EXPECTED TO SHIFT S/SE AS THE OTHER SYSTEM PUSHES EAST. THERE REMAIN SOME SLIGHT DIFFERENCES BETWEEN THE MODELS WITH THE EVOLUTION OF THE PATTERN AND HOW QUICKLY ENERGY BECOMES MORE PHASED TOGETHER. DECIDED TO INSERT A MENTION OF PRECIPITATION FOR BOTH SAT AND SUN...MAINLY ACROSS NRN/ERN PORTIONS OF THE CWA...AS THIS TROUGH AXIS DOESNT EXACTLY FLY THROUGH THE REGION...AND WITH COOLER TEMPS ALOFT THINK THAT DAYTIME HEATING/INCREASING LAPSE RATES COULD HELP TO POP A FEW SHOWERS. KEPT THUNDER MENTION OUT WITH LITTLE/NO INSTABILITY PRESENT. SURFACE PATTERN BOTH DAYS DOMINATED BY COOLER HIGH PRESSURE BUILDING IN FROM THE NORTH BEHIND A FRONTAL BOUNDARY WELL TO THE SOUTH AND EAST...AND IS EXPECTED TO KEEP TEMPERATURES IN THE 50S/AROUND 60 IN THE SOUTH. AS WE GET INTO THE FIRST PART OF NEXT WEEK...THE UPPER LEVEL PATTERN ACROSS THE CONUS IS MUCH MORE AMPLIFIED...WITH A RIDGE AXIS SETTING UP ALONG THE ROCKIES/PLAINS AS LOW PRESSURE SYSTEMS SPIN OVER THE MIDWEST/EAST COAST AND THE PAC NW. KEPT DRY FORECAST GOING WITH NO NOTABLE DISTURBANCES CROSSING THE CWA...AND WHILE SIGNIFICANTLY WARMER AIR DOESNT LOOK TO BUILD IN WITH HIGH PRESSURE CONTINUING TO HAVE A BIG INFLUENCE ON THE SFC PATTERN...TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE 60S/NEAR 70 IN THE SOUTH. DECIDED TO INSERT SMALL POPS FOR WED/THURSDAY...WITH MODELS SHOWING /TO VARYING DEGREES/ THE RIDGE BECOMING BROKEN DOWN/PINCHED OFF BY A TROUGH MOVING THROUGH THE ROCKIES. ISENTROPIC LIFT INCREASING AHEAD OF THE SYSTEM LOOKS TO BRING CHANCES FOR SHOWERS TO THE CWA...ESPECIALLY ACROSS THE WESTERN PORTIONS. HIGHS ARE EXPECTED TO COOL BACK INTO THE 60S. && .PREV DISCUSSION... /ISSUED 110 PM CDT THU MAY 12 2011/ AVIATION...18Z KGRI TAF. TRICKY FORECAST...ESPECIALLY REGARDING CEILINGS AND TIMING OF POTENTIAL CONVECTIVE ACTIVITY. A BOUNDARY LIES TO THE NORTH WITH LIFR/IFR STRATUS TO THE NORTHWEST OF THE BOUNDARY. THE BOUNDARY HAD MADE A RETREAT NORTH EARLIER IN THE MORNING...BUT NOW APPEARS TO BE MAKING A SLOW AND INEVITABLE MOVE TO THE SOUTHEAST AS THE STUBBORN MID-LEVEL LOW CREEPS EAST ACROSS NORTHERN KANSAS. WE SHOULD HAVE ENOUGH INSTABILITY TO PRODUCE SOME THUNDERSTORMS ALONG THIS BOUNDARY TOWARD MID-AFTERNOON INTO PERHAPS THE EARLY EVENING. WITH A LOW SHEAR ENVIRONMENT...WE COULD GET SOME BRIEF AND WEAK LANDSPOUT TYPE TORNADOES DEVELOPING ALONG THE BOUNDARY...ESPECIALLY IF THE BOUNDARY MOVES SLOWLY ENOUGH. WE WILL EVENTUALLY HAVE A LOW CEILING OF STRATUS BEHIND THE BOUNDARY TONIGHT WITH GUSTY NORTHWEST WINDS BEHIND THE BOUNDARY ONCE IT PASSES THROUGH. TIMING OF THE BOUNDARY IS A BIT TRICKY AS MODELS HAVE TRIED HURRYING THIS SYSTEM TO THE EAST FASTER THAN IT ACTUALLY HAS. DISUSSION...UPDATED SEVERAL FIELDS OF THE FORECAST FOR THIS AFTERNOON AND EVENING...INCLUDING PROBABILITY OF PRECIPITATION...DEW POINTS...SKY COVER...AND WIND. ITS BECOMING MORE APPARENT THAT A BOUNDARY LOCATED IN THE NORTHERN CWA AND CURVING SOUTH INTO THE WESTERN CWA WILL BE THE MOST LIKELY FOCUS OF CONVECTION THIS AFTERNOON. THIS BOUNDARY MOVED A BIT FARTHER TO THE NORTHWEST EARLIER IN THE MORNING...BUT IS FINALLY SHOWING SIGNS OF BUDGING A BIT FARTHER SOUTHEAST. WE SHOULD HAVE ENOUGH INSTABILITY TO PRODUCE SOME THUNDERSTORMS ALONG THIS BOUNDARY TOWARD MID-AFTERNOON INTO PERHAPS THE EARLY EVENING. WITH A LOW SHEAR ENVIRONMENT...WE COULD GET SOME BRIEF AND WEAK LANDSPOUT TYPE TORNADOES DEVELOPING ALONG THE BOUNDARY...ESPECIALLY IF THE BOUNDARY MOVES SLOWLY ENOUGH. WE WILL EVENTUALLY HAVE A LOW CEILING OF STRATUS BEHIND THE BOUNDARY TONIGHT WITH GUSTY NORTHWEST WINDS BEHIND THE BOUNDARY ONCE IT PASSES THROUGH. TIMING OF THE BOUNDARY IS A BIT TRICKY AS MODELS HAVE TRIED HURRYING THIS SYSTEM TO THE EAST FASTER THAN IT ACTUALLY HAS. I ADJUSTED CHANCES OF PRECIPITATION TO BE FOCUSED FARTHER NORTH THIS AFTERNOON...THEN SHIFTING SOUTH INTO THE EVENING. I ALSO SHARPENED UP THE GRADIENT OF DEWPOINTS...WITH SOME MOISTURE PULLING NEAR THE BOUNDARY AND SHARPENED THE GRADIENT OF CLOUDINESS WITH RESPECT TO THE BOUNDARY AS WELL. AGAIN...THIS IS A TOUGH CALL FOR MANY ELEMENTS AS MODELS HAVE TENDED TO MOVE EVERYTHING TO THE EAST TOO FAST...BUT TOOK MY BEST STAB BASED ON THE LATEST TRENDS ON SATELLITE AND RADAR. PREV DISCUSSION... /ISSUED 325 AM CDT THU MAY 12 2011/ DISCUSSION...MAIN FORECAST CONCERN WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. THUNDERSTORMS ARE MOVING OUT OF THE FORECAST AREA EARLY THIS MORNING. THE SURFACE LOW IN NORTH CENTRAL KANSAS WITH A FRONTAL BOUNDARY STRETCHING ACROSS SOUTHERN NEBRASKA. THE UPPER LOW PRESSURE SYSTEM THAT BROUGHT SHOWERS AND THUNDERSTORMS TO THE REGION YESTERDAY WILL CONTINUE TO MOVE THROUGH KANSAS TODAY THROUGH FRIDAY. THE SURFACE LOW WILL MOVE TO THE EAST TODAY. THE FRONT WILL BE PUSHED TO THE SOUTHEAST TODAY. THIS MORNING THERE MAY BE SOME ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. BY AFTERNOON THERE IS A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS THE UPPER LOW MOVES CLOSER AND THE FRONT MOVES TO THE SOUTHEAST ACROSS THE AREA. THE MUCAPE IS BEST IN THE EAST AND SUPPOSE THERE COULD BE A STRONG STORM ACROSS THE EASTERN PART OF THE FORECAST AREA. AS THE FRONT MOVES THROUGH WINDS FROM THE NORTH WILL INCREASE AND EXPECT BREEZY CONDITIONS BEHIND THE FRONT. TONIGHT THE UPPER LOW STARTS TO MOVE TO THE EAST OF THE AREA...BUT THERE WILL BE SOME LINGERING SHOWERS AND THUNDERSTORMS MAINLY IN THE EAST...BUT THE INSTABILITY DECREASES QUICKLY DURING THE EVENING. OVERNIGHT WILL KEEP SOME SHOWERS ACROSS THE AREA...BUT THERE IS LITTLE INSTABILITY TO CAUSE MUCH MORE THAN SHOWERS. BY FRIDAY THE UPPER LOW GETS FAR ENOUGH TO THE EAST THERE MAY BE SOME LINGERING SHOWERS IN THE FAR EAST...BUT EVEN THESE SHOULD BE COMING TO AN END. TEMPERATURES WILL BE COOLER FOR FRIDAY. A SURFACE HIGH PRESSURE TRIES TO MOVE INTO THE AREA FRIDAY AFTERNOON AND NIGHT. COOLER AIR WILL CONTINUE ACROSS THE AREA FRIDAY NIGHT THROUGH SUNDAY. MADE NO CHANGES TO SUNDAY AND BEYOND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HEINLEIN LONG TERM...ADO
Hazardous weather outlook, May 12, 11:55 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1155 AM CDT THU MAY 12 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1155 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA MAINLY BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING. THERE IS THE POSSIBILITY THAT SOME THUNDERSTORMS WILL BE STRONG TO SEVERE...WITH THE BEST CHANCES OF SEVERE WEATHER GENERALLY ALONG AND EAST OF A LINE FROM SUMNER TO HOLDREGE NEBRASKA...TO SMITH CENTER KANSAS. WHILE THE PRIMARY HAZARDS WILL BE WITH DAMAGING WINDS NEAR 60 MPH AND QUARTER SIZE HAIL...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA WEDNESDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS POINT IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS EVENING...GENERALLY ALONG AND EAST OF A LINE FROM SUMNER TO HOLDREGE NEBRASKA...TO SMITH CENTER KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO
In the hours before
Local storm report, May 12, 3:38 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
338 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 4 ENE HAZARD 41.11N 99.01W
05/12/2011 E0.75 INCH SHERMAN NE NWS EMPLOYEE
&&
REEDSpecial weather statement, May 12, 3:46 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
346 PM CDT THU MAY 12 2011
NEZ061-122130-
BUFFALO NE-
346 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BUFFALO COUNTY UNTIL
430 PM CDT...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF PLEASANTON...OR 14 MILES NORTH
OF KEARNEY...MOVING NORTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PLEASANTON...
MILLER...
LAT...LON 4105 9942 4106 9937 4106 9928 4102 9905
4096 9897 4082 9917 4092 9943 4104 9943
TIME...MOT...LOC 2046Z 132DEG 13KT 4090 9911Special weather statement, May 12, 4:05 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT THU MAY 12 2011
NEZ047-062-122130-
HALL NE-HOWARD NE-
405 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD AND NORTHERN HALL
COUNTIES UNTIL 430 PM CDT...
AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DANNEBROG...OR 12 MILES NORTHWEST OF GRAND
ISLAND...MOVING NORTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DANNEBROG...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4108 9838 4096 9848 4111 9875 4113 9874
4122 9864
TIME...MOT...LOC 2105Z 125DEG 12KT 4106 9850Local storm report, May 12, 4:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
408 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 6 WSW ROCKVILLE 41.09N 98.94W
05/12/2011 E1.00 INCH SHERMAN NE NWS EMPLOYEE
&&
REEDLocal storm report, May 12, 4:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
417 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TORNADO 3 NE RAVENNA 41.06N 98.87W
05/12/2011 SHERMAN NE TRAINED SPOTTER
&&
FAYLocal storm report, May 12, 4:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
418 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 4 SW BENEDICT 40.97N 97.66W
05/12/2011 E1.25 INCH YORK NE NWS EMPLOYEE
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:28 PM CDT | Special Weather Statement | GID | Furnas | 32 min |
| May 12, 2:49 PM CDT | Special Weather Statement | GID | Sherman | 26 min |
| May 12, 2:54 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 36 min |
| May 12, 3:28 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 32 min |
| May 12, 3:46 PM CDT | Special Weather Statement | GID | Buffalo | 44 min |
| May 12, 3:56 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 34 min |
| May 12, 3:57 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 33 min |
| May 12, 4:05 PM CDT | Special Weather Statement | GID | Howard | 25 min |
| May 12, 4:21 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick, Polk, York | 39 min |
| May 12, 4:25 PM CDT | Areal Flood Advisory | GID | Sherman | 79 min |
| May 12, 4:37 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 38 min |
| May 12, 4:44 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 46 min |
| May 12, 4:50 PM CDT | Tornado Warning | GID | Hamilton, Merrick | 25 min |
| May 12, 4:53 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 37 min |
| May 12, 4:54 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 51 min |
| May 12, 4:59 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 46 min |
| May 12, 4:59 PM CDT | Tornado Warning | GID | Fillmore, Hamilton, York | 31 min |
| May 12, 5:09 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 51 min |
| May 12, 5:11 PM CDT | Tornado Warning | GID | Hamilton, Merrick | 34 min |
| May 12, 5:14 PM CDT | Special Weather Statement | GID | Webster | 31 min |
| May 12, 5:19 PM CDT | Special Weather Statement | GID | Phelps | 41 min |
| May 12, 5:20 PM CDT | Tornado Warning | GID | Hall, Hamilton, Howard, Merrick, Polk, York | 40 min |
| May 12, 5:24 PM CDT | Flash Flood Warning | GID | Hall, Howard, Merrick | 6 hr |
| May 12, 5:40 PM CDT | Flash Flood Warning | GID | Sherman | 6 hr |
| May 12, 5:50 PM CDT | Tornado Warning | GID | Hamilton, Polk, York | 40 min |
| May 12, 5:54 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 41 min |
| May 12, 6:06 PM CDT | Special Weather Statement | GID | Kearney | 39 min |
| May 12, 6:11 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 32 min |
| May 12, 6:20 PM CDT | Special Weather Statement | GID | Adams | 25 min |
| May 12, 6:24 PM CDT | Flash Flood Warning | GID | Hamilton, Polk, York | 6 hr |
| May 12, 6:24 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 51 min |
| May 12, 6:29 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 46 min |
| May 12, 6:37 PM CDT | Special Weather Statement | GID | Fillmore | 38 min |
| May 12, 6:56 PM CDT | Tornado Warning | GID | Polk | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.